Alert archive / Oregon / Gale Warnings in 2013

Gale Warning 3, NWS Medford, OR

February 6, 2013

NWS Medford, OR issued this gale warning at Feb 6, 2013, 4:56 AM PST. It took effect at Feb 6, 2013, 2:18 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2013, 4:56 AM PST (12:56 UTC)
In effect from
Feb 6, 2013, 2:18 PM PST
Expired
Feb 7, 2013, 1:00 AM PST
In force
11 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WHUS76 KMFR 061256
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
456 AM PST WED FEB 6 2013

PZZ350-356-370-376-070200-
/O.EXT.KMFR.SW.Y.0013.000000T0000Z-130207T0300Z/
/O.CON.KMFR.SI.Y.0017.130206T1800Z-130207T0300Z/
/O.UPG.KMFR.SE.A.0002.130207T0000Z-130208T1200Z/
/O.NEW.KMFR.SE.W.0004.130207T0300Z-130207T1800Z/
/O.NEW.KMFR.GL.W.0003.130207T0300Z-130207T0900Z/
/O.UPG.KMFR.GL.A.0001.130207T0300Z-130207T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
456 AM PST WED FEB 6 2013

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
7 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 AM
THIS MORNING TO 7 PM PST THIS EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST
THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM THIS EVENING TO
10 AM PST THURSDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL
7 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. THE 
NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING WHICH 
IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST THURSDAY. A 
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM
7 PM THIS EVENING TO 10 AM PST THURSDAY.

* SEAS: WEST-NORTHWEST SWELLS OF 15 TO 19 FEET AT A PERIOD OF 15
  TO 17 SECONDS WILL CONTINUE TO PROPAGATE THROUGH THE AREA THIS
  MORNING BEFORE SUBSIDING. SOUTH WIND SEAS WILL BUILD TODAY
  KEEPING COMBINED SEAS IN THE 13 TO 16 FOOT RANGE THROUGH THIS
  EVENING. LATER THIS EVENING INCREASING WINDS WILL PUSH WIND
  WAVES INTO THE VERY STEEP RANGE...WHICH ALONG WITH SHORTER
  PERIOD WEST SWELL...WILL YIELD HAZARDOUS SEA WARNING CONDITIONS
  ACROSS THE WATERS...PERSISTING THROUGH THURSDAY MORNING.

* WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS
  MORNING AND THEN WILL CONTINUE TO INCREASE FURTHER...REACHING 25
  TO 35 KNOTS WITH GUSTS 30 TO 45 KNOTS LATE THIS EVENING THROUGH
  EARLY THURSDAY MORNING.

* AREAS AFFECTED AND TIMING: ALL AREAS WILL BE AFFECTED BY
  HAZARDOUS SEAS. THE STRONGEST WINDS AND STEEPEST SEAS WARRANTING
  WARNING CONDITIONS AS THE FRONT MOVES THROUGH WEDNESDAY EVENING
  THROUGH EARLY THURSDAY MORNING WILL OCCUR PRIMARILY BEYOND 10
  NAUTICAL MILES WEST OF BROOKINGS NORTHEASTWARD TO NEAR CAPE
  BLANCO...TO 10 TO 30 NAUTICAL MILES WEST OF THE COOS COUNTY
  COASTLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

BTL

HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
555 
WHUS76 KMFR 062218
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
218 PM PST WED FEB 6 2013

PZZ350-356-070930-
/O.CAN.KMFR.SW.Y.0013.000000T0000Z-130207T0300Z/
/O.EXT.KMFR.SE.W.0004.130206T2218Z-130207T1800Z/
/O.CON.KMFR.SI.Y.0017.000000T0000Z-130207T0300Z/
/O.CON.KMFR.GL.W.0003.130207T0300Z-130207T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
218 PM PST WED FEB 6 2013

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 AM PST
THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
PST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
PST THURSDAY...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 AM PST
THURSDAY. A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM PST THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT UNTIL 7 PM PST THIS EVENING.

* SEAS: WEST SWELLS OF AROUND 14 FEET 14 SECONDS WILL COMBINE WITH
  SHORT PERIOD WIND WAVES TO PRODUCE VERY STEEP SEAS OF 16 TO 18
  FEET THROUGH THURSDAY MORNING. WIND WAVES WILL DECREASE THURSDAY
  BUT STEEP WEST SWELLS WILL CONTINUE INTO FRIDAY MORNING.

* WINDS: SOUTH 20 TO 30 KT WITH GALE FORCE GUSTS TO 35
  KT...INCREASING TO GALES 30 TO 40 KT WITH GUSTS TO 50 KT BY
  MID EVENING. GALES WILL CONTINUE THROUGH THE EVENING AND THEN
  EASE AS WINDS TURN WESTERLY AFTER MIDNIGHT.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY HAZARDOUS SEAS.
  THE STRONGEST WINDS WILL OCCUR NORTH OF GOLD BEACH...ESPECIALLY
  NEAR AND DOWNWIND OF CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33
KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ370-376-070930-
/O.CAN.KMFR.SI.Y.0017.000000T0000Z-130207T0300Z/
/O.CAN.KMFR.SW.Y.0013.000000T0000Z-130207T0300Z/
/O.EXT.KMFR.GL.W.0003.130206T2218Z-130207T0900Z/
/O.EXT.KMFR.SE.W.0004.130206T2218Z-130207T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
218 PM PST WED FEB 6 2013

...GALE WARNING NOW IN EFFECT UNTIL 1 AM PST THURSDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 AM PST
THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM PST THURSDAY. THE
HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 AM PST THURSDAY.

* SEAS: WEST SWELLS OF AROUND 14 FEET 14 SECONDS WILL COMBINE WITH
  SHORT PERIOD WIND WAVES TO PRODUCE VERY STEEP SEAS OF 16 TO 18
  FEET THROUGH THURSDAY MORNING. WIND WAVES WILL DECREASE THURSDAY
  BUT STEEP WEST SWELLS WILL CONTINUE INTO FRIDAY MORNING.

* WINDS: SOUTH 25 TO 30 KT WITH GALE FORCE GUSTS TO 40
  KT...INCREASING TO GALES 30 TO 40 KT WITH GUSTS TO 50 KT BY
  EARLY EVENING. GALES WILL CONTINUE THROUGH THE EVENING AND THEN
  EASE AS WINDS TURN WESTERLY AFTER MIDNIGHT.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY HAZARDOUS SEAS.
  THE STRONGEST WINDS WILL OCCUR NORTH OF GOLD BEACH...ESPECIALLY
  NEAR AND DOWNWIND OF CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 6, 4:01 AM PST, 55 minutes earlier.

Area forecast discussion, Feb 6, 4:01 AM PST, 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
401 AM PST WED FEB 6 2013

.DISCUSSION...A FEW SHOWERS WILL LINGER ACROSS SOUTHWEST OREGON
THROUGH EARLY THIS MORNING. HOWEVER WEAK RIDGING BUILDING INTO OUR
AREA TODAY WILL LEAD TO DRYING BY NOON. HOWEVER THIS DRYING IS
SHORT LIVED AS A STRONGER FRONT AND TROUGH BRINGS RAIN TO THE
COAST THIS EVENING. THE FRONT IS EXPECTED TO BRING MODERATE RAIN
TO CURRY COUNTY AND THE COAST RANGE AS WELL AS THE MOUNTAINS OF
WESTERN SISKIYOU COUNTY WITH SNOW LEVEL LOWERING TO 3000 FEET BY
THURSDAY MORNING. A FEW INCHES OF SNOW ARE POSSIBLE IN THE
KALMIOPSIS ABOVE 3000 FEET. COLD AIR ALOFT WILL MOVE OVERHEAD
DURING THE DAY THURSDAY WITH PLENTY OF INSTABILITY SHOWERS. SNOW
LEVELS THURSDAY ARE EXPECTED TO LOWER AROUND 2500 FEET....BUT
COULD TEMPORALLY LOWER TO 2000 FEET IN HEAVIER SHOWERS. A VERY
COLD AIR ALOFT WITH -35C AT H500 SHOULD BE ENOUGH TO GENERATE A
FEW THUNDERSTORMS IN THE COASTAL ZONES ON THURSDAY. THE UPPER
LEVEL TROUGH IS EXPECTED TO DROP FURTHER SOUTH IN CALIFORNIA ON
FRIDAY WITH SHOWERS DECREASING FROM THE NORTH, EXCEPT FOR UPSLOPE
FLOW INTO THE CASCADES AND THE SISKIYOUS. NIGHTTIME TEMPERATURES
EAST OF THE CASCADES WILL TURN COLDER ESPECIALLY IN CLEARING
AREAS.

THE LATEST GFS CONTINUES THE TREND OF BUILDING A RIDGE JUST
OFFSHORE WITH NORTHERLY FLOW INTO OUR AREA THIS WEEKEND INTO EARLY
NEXT WEEK. WHILE THIS WILL LEAD TO DRY WEATHER, THE AIR MASS IS
EXPECTED TO BE QUITE DRY WITH OVERNIGHT LOWS DROPPING BELOW
FREEZING AT MANY LOCATIONS WEST OF THE CASCADES. TO THE EAST
MODELS ARE HINTING AT COLD AIR SEEPING INTO EASTERN OREGON AND
THIS COULD VERY COLD NIGHT TIME TEMPERATURES,ESPECIALLY IN LAKE
COUNTY. HAVE ADJUSTED LOW TEMPERATURES DOWNWARD IN THE EXTENDED
BUT OTHERWISE KEPT DRY FORECAST FOR THE WEEKEND. /FB

&&

.AVIATION...ONSHORE FLOW WILL PERSIST THROUGH THE EARLY MORNING
HOURS WEDNESDAY  AND THERE STILL MAY BE ISOLATED -SHRA ALONG THE
COAST OR OVER THE LOWER UMPQUA BASIN. EXPECT VFR IN MOST AREAS,
THOUGH CIGS MAY BE LOCALLY MVFR ALONG AND WEST OF THE CASCADES
WITH PARTIAL TERRAIN OBSCURATION. A DEEP MOIST LAYER AND SOME
MIXING SHOULD PREVENT FOG FORMATION IN MOST LOCATIONS, BUT LOCAL
IFR FOG CAN'T COMPLETELY BE RULED OUT...ESPECIALLY IN SOME OF THE
DEEPER RIVER VALLEYS AROUND SUNRISE. ALL AREAS SHOULD LIFT TO VFR
BY MID-LATE MORNING WEDNESDAY. A STRONG COLD FRONT WILL PRESS
TOWARD THE COAST WEDNESDAY EVENING. CEILINGS WILL LOWER TO MVFR
ALONG THE COAST AFTER 04Z WITH -RA/RA MOVING ONSHORE. SOUTH WINDS
WILL ALSO BE INCREASING ALONG THE COAST DURING THIS TIME.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM THIS MORNING TO 7 PM
     PST THIS EVENING FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 7 PM THIS EVENING TO 1 AM PST
     THURSDAY FOR PZZ350-356-370-376.
     GALE WARNING FROM 7 PM THIS EVENING TO 1 AM PST THURSDAY FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM PST THIS
     EVENING FOR PZZ350-356-370-376.

FJB/FJB/BTL

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 4:22 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas7 hr
Feb 6, 4:56 AM PSTHazardous Seas WarningMFR23 hr
Feb 6, 2:22 PM PSTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath, Lake20 hr

Nearby

Gale Warnings in Oregon, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.